MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION ADVANCED PERFUSION SYSTEM 1; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS- ADVANCED PERFUSION SYSTEM 1

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION ADVANCED PERFUSION SYSTEM 1; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS- ADVANCED PERFUSION SYSTEM 1
Model Number 802111
Medical Device Problem Code Device Alarm System (1012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The field service representative (fsr) was not able to duplicate the reported issue.The fsr and the manufacturer's technical support specialist reviewed the logs.The logs showed that there was an error associated with an occurrence on (b)(6) 2021 , in which the level sensor was losing contact with the reservoir.The occurrence was happening and clearing so fast that a visual alert was not appearing on the central control monitor (ccm).Testing was done on the level module/level sensor.There were no issues found with the level module.The unit operated to the manufacturer's specifications.
 
Event or Problem Description
It was reported that during use of the device for a cardiopulmonary bypass (cpb) procedure, the heart lung machine (hlm) was periodically alarming with no message displayed.The surgical procedure was completed successfully.There was no delay, no blood loss, nor adverse consequences to the patient.
 
Event or Problem Description
Per clinical review: during a cardiopulmonary bypass (cpb) procedure, on (b)(6) 2021 the team periodically heard a beep on the heart lung machine (hlm).The perfusionist was pumping case on the said date and heard a periodic beep from the hlm with no message on the perfusion screen or message in the message tab.This usually occurs when the level sensing system (pads on the reservoir, sensors in the pads) couples and decouples so quickly that the hlm does not register it and show an error message to the user.There was no delay in the continuation of the surgical procedure.The level sensing system and the hlm was used to continue the procedure without issue.There was no blood loss or harm related to the event.
 
Additional Manufacturer Narrative
The reported complaint was confirmed.Per data log analysis, on 27-jan-2021 and 28-jan-2021, the level alert probe was reporting a status change from coupled to un-coupled to coupled multiple times.This would cause a 'level not attached' alert, but sometimes the un-coupled condition cleared so fast that only the audio occurred.The user would have heard an alert tone with no indication of what caused it.The log confirmed the complaint.If additional information becomes available on this complaint that would alter the facts and/or conclusion, a supplemental report will be filed accordingly.

Brand Name
ADVANCED PERFUSION SYSTEM 1
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS- ADVANCED PERFUSION SYSTEM 1
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
6200 jackson road
ann arbor MI 48103
MDR Report Key11350952
Report Number1828100-2021-00051
Device Sequence Number19473886
Product Code DTQ
UDI-Device Identifier00886799000717
UDI-Public(01)00886799000717(11)200511
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K172220
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number802111
Device Catalogue Number802111
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/28/2021
Supplement Date Received by Manufacturer02/23/2021
04/08/2021
Initial Report FDA Received Date02/19/2021
Supplement Report FDA Received Date03/17/2021
04/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1